Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vkn1

corners of mouth, problems

Recommended Posts

I've been on accutane for a month and the corners of my mouth are basically sores. It is hard to open my mouth wide. It is hard to apply chapstick to the corners too. Even vaseline or something... once they are already sores it is not a matter of skin being to dry anymore -- they are like open wounds now.

Any advice?

Share this post


Link to post
Share on other sites

I had the same problem a little less than one month in (started 9-Apr-07)... I bought Aquaphor... the second I applied it (no hyperbole) my lips felt twice as good. It no longer hurt to open my mouth. I applied tons of it for a week or so... once my lips became a little bit more normal (although stlil dry if nothing is on) I switched to Vaseline lip therapy because the aquaphor was too shiny for everyday use (I still use it at night).. I also plan on buying and trying the stick version of carmex

Share this post


Link to post
Share on other sites

Ive found for things like that vaseline generally works. But like you said you've already tried it so maybe you need some more powerful cream, you may need to see your GP

Share this post


Link to post
Share on other sites

Drench them with Aquaphor whenever you can for as long as you possibly can, and keep your mouth shut unless absolutely necessary. I have even gone so far as to only eat foods that can be eaten in small bites or with a fork/spoon.

Share this post


Link to post
Share on other sites

I've noticed at night now the corners will crust over and kind of keep my mouth shut, so I'll try to open it at night and it hurts.

Share this post


Link to post
Share on other sites

thanks, I guess I'm new because'd never heard of Aquaphor. Will have to pick it up in the morning. Great to know there's relief in sight because this really sucks.

Share this post


Link to post
Share on other sites

yep, fyi - aquaphor is what they give to people who have received localized radiation (sort of like chemotherapy but to a specific spot) after having cancer... apparently their skin gets really dry too.

Share this post


Link to post
Share on other sites

Yes I have the same problem. The only thing that really helps is going to the derm and get him to prescribe a special hydrocortisone cream that you can use, my derm prescribed me Daktacort and it works. However go to your derm, don't just take any hydrocortisone. I'm not sure but I think it might be dangerous to take hydrocortisone on your face.

Share this post


Link to post
Share on other sites

Aquaphor feels great but wears off really fast. Dr. Dan's tastes aweful, but seems to heal well. Lately I've been using Carmex a lot during the day because it stays on longer.

Such a pain . . .

Share this post


Link to post
Share on other sites

I've had really good luck with using baby diaper rash ointment on my lips at night. I put on a thick layer and sleep with it on. You can't use this stuff during the day because it's a very thick, opaque, beige-grey and looks really ghostly. Also, it tastes kind of gross. It's tolerable, but not really pleasant either. Here is what I use: http://www.flandersbuttocksointment.com/

It has the added benefit of being called "buttocks ointment." I actually bought this as a joke because I thought it was funny and was going to leave it out so my roommate could see. But when I read the ingredients I realized it sounded like something that could help the lips. Turns out it works!

Even using it overnight has helped a LOT. During the day I use vaseline and various colored lip tints.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×